Alert archive / Wisconsin / Wind Advisories in 2024

Wind Advisory 4, NWS Green Bay, WI

November 11, 2024Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Nov 11, 2024, 9:02 AM CST for Door County, Wisconsin. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2024, 9:02 AM CST (15:02 UTC)
Expired
Nov 11, 2024, 5:00 PM CST
In force
8 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS73 KGRB 111502
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
902 AM CST Mon Nov 11 2024

WIZ022-112300-
/O.NEW.KGRB.WI.Y.0004.241111T1502Z-241111T2300Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
902 AM CST Mon Nov 11 2024

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Door County.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kruk

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 4:58 AM CST, 4 hours 4 minutes earlier. Its key messages:

  • Northwest winds are expected to gust to 30 to 40 mph today, which may result in difficult travel for high profile vehicles. . For today, a Gale Warning is in effect for the bay and Lake Michigan north of Sturgeon Bay and Small Craft Advisory south of Sturgeon Bay. A Small Craft Advisory is in effect for the bay and Lake Michigan this evening.
  • Near or above normal temperatures will continue through next weekend.
  • The next chance of rain arrives Wednesday afternoon and continues into Thursday morning. Rain chances peak at 60 to 70% Wednesday evening. Rainfall amounts of 0.10 to 0.30 inches are expected.
Area forecast discussion, Nov 11, 4:58 AM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
458 AM CST Mon Nov 11 2024

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Northwest winds are expected to gust to 30 to 40 mph today,
  which may result in difficult travel for high profile vehicles.

. For today, a Gale Warning is in effect for the bay and Lake
  Michigan north of Sturgeon Bay and Small Craft Advisory south
  of Sturgeon Bay. A Small Craft Advisory is in effect for the
  bay and Lake Michigan this evening.

- Near or above normal temperatures will continue through next
  weekend.

- The next chance of rain arrives Wednesday afternoon and
  continues into Thursday morning. Rain chances peak at 60 to 70%
  Wednesday evening. Rainfall amounts of 0.10 to 0.30 inches are
  expected.

&&

.DISCUSSION...
Issued at 330 AM CST Mon Nov 11 2024

Short Term...Today...Tonight...and Tuesday

A Clipper like system will move across Lake Superior today and
bring much cooler air into northern and central Wisconsin on gusty
northwest winds. Strong cold advection should allow for mixing to
almost 850mb and allow for wind gusts of 30 to 40 mph in much of
the area. The highest wind gusts should be over Door county and
near the Michigan border. High temperatures today will be before
noon in most areas, with steady or slowly falling temperatures in
the afternoon.

Skies should clear by early evening, with diminishing winds. This
should allow for low temperatures near normal for this time of
the year. Winds will shift to the southeast Tuesday as the surface
high moves off to the east. Lake effect clouds are possible downwind
of the lake and bay. Highs will be close to normal.

Long Term...Tuesday Night Through Sunday

A 500mb trough across the plains Tuesday night is expected to
approach Wisconsin on Wednesday, then move across the western
Great Lakes Wednesday night into Thursday. Over the last several
nights, the models have showed a slower trend in the arrival of
the rain. That trend continued tonight, thus removed any mention
of rain Wednesday morning except over Wood and far western Marathon
counties where there is only a 15 to 20 percent chance of rain
before noon. There are still some timing differences tonight,
however the consensus of the models was to bring rain into the
forecast area after 20z. The chances of rain peak at 60 to 70%
Wednesday evening before the chances of rain diminish and end
from west to east late Wednesday night into Thursday morning.
Current forecast suggest between 0.10 to 0.25 inches of rain. The
rainfall total probabilities off the NBM indicated a 60-70% chance
of seeing 0.10 inch and only 25 to 40% of a quarter inch.

Dry conditions are expected Thursday night into Saturday. Return
flow/850mb warm advection sets up Saturday night bringing small
chances of rain. The atmosphere is fairly dry, thus if any
precipitation breaks out would be on the light side. The models
are also signaling a period of breezy/windy conditions Saturday
night and Sunday with the passage of a cold front.

Above normal temperatures are expected during the period. In
matter of fact, on some days our low temperatures will be
fairly close to the normal high for this time of year. This fall
will go down in the record books warmer than normal. Will have
to wait and see how it ranks with previous falls.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 457 AM CST Mon Nov 11 2024

A cold front will move across the region this morning. It will be
followed by northwest winds gusting to 35 knots in many areas
today.

MVFR ceilings are expected west of a IMT to STE line through mid
afternoon. Scattered to broken clouds with bases between 2500 and
3500 feet are expected further east. Skies should clear from
southwest to northeast during the late afternoon and early evening
hours, with mostly clear skies and diminishing winds overnight.

Winds will shift to the southeast Tuesday, which could produce lake
effect clouds west of Lake Michigan and the bay. Skies should be
mostly clear further inland.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....RDM/Eckberg
AVIATION.......RDM
Hazardous weather outlook, Nov 11, 2:59 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
259 AM CST Mon Nov 11 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
259 AM CST Mon Nov 11 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Northwest winds are expected to gust to 30 to 40 mph today, which
may result in difficult travel for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report wind gusts over 40 mph.

LMZ521-522-541>543-120900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
259 AM CST Mon Nov 11 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for the bay and lake north of Sturgeon
Bay through 6 pm for northwest gale force gusts to 40 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

RDM/Eckberg

In the hours before

Special weather statement, Nov 11, 4:48 AM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
448 AM CST Mon Nov 11 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111730-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
448 AM CST Mon Nov 11 2024

...GUSTY WINDS EXPECTED TODAY...

A cold front will move across the area this morning. It will be
followed by northwest winds gusting to 30 to 40 mph in most places.
A few higher gusts are possible near the Michigan border, and
across Door county.

The winds could blow around lightweight outdoor objects and make
driving high profile vehicles more difficult.

RDM

Nearby

Wind Advisories in Wisconsin, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.